Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jssavage76

mono, weightlifting supplements, and acne

1. I had fairly bad, mostly cystic acne in high school. In college it seemed to go away. Then in my senior year of college, I got mono. I have heard that mono decreases your livers ability to deal with toxins, and also that mono never leaves your blood stream. I noticed that since I had mono, my acne has been worse. Anyone know anything about that?

2. I have been using a workout supplement known as L-Glutamine. It is an amino acid that among other things, helps increase growth-hormone levels. Since I have been taking it, I have noticed my acne has been worse. Anybody have a similar experience?

Share this post


Link to post
Share on other sites

I've never heard of a mono/acne connection.

I had mono when I was 15. I was 20 before I started having a problem with acne.

Share this post


Link to post
Share on other sites

I was on whey and L-Glutamine last year, when I went off it my acne improved slightly, enough to where I noticed an improvement but not enough to where I was satisfied with it. Going off Glutamine won't cure you of acne but if you are ok with small amounts of acne then I would at least recommend trying going off it for 3 months or so.

Best of luck.

Share this post


Link to post
Share on other sites

Unless you are using prohormones or some substance that will increase testosterone then proteins and creatine etc shouldn't have much of an effect on your acne. Heavy training is said to increase the natural testosterone levels slightly which is the argument the recent Tour de France winner tried to use Sweating a lot can aggrevate acne in my experience so try and lesen sweating where possible and have a shower after training and reaply meds if necessary.

Share this post


Link to post
Share on other sites

2. I have been using a workout supplement known as L-Glutamine. It is an amino acid that among other things, helps increase growth-hormone levels. Since I have been taking it, I have noticed my acne has been worse. Anybody have a similar experience?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×